# SDR CHQA000520

- Difficulty date: July 24, 2004
- Submitted: July 26, 2004
- Operation: Air carrier
- Aircraft: N279SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145379
- Aircraft time: 9,437 hours, 7,273 cycles
- Engine: Allsn AE3007A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW REPORTS ON CLIMB OUT AT HIGH POWER THEY EXPERIENCED A BURNING ODOR IN THE AIRCRAFT.  THE POWER WAS DECREASED AND THE ODOR DISSIPATED.  AS POWER WAS INCREASED THE BURNING ODOR CAME BACK.  RAN BOTH ENGINES AT 98 PERCENT FOR 5 MINUTES AND AT GROUND IDLE FOR 3 MINUTES.  PERFORMED THE ENGINE RUNS THREE TIMES WITH BOTH PACKS RUNNING AND THE WINDSHIELD HEAT ON.  ALSO RAN THE APU.  COULD NOT DUPLICATE THE BURNING ODOR.  SD CREW REPORTS THEY ARE RETURNING TO THE GATE DUE TO A BURNING ODOR IN THE CABIN.  OIL WAS FOUND TO BE LEAKING FROM THE NR 0 CARBON SEAL. REMOVED AND REPLACED NR 0 CARBON SEAL.  OPS CHECKED GOOD.
